Alert archive / Tennessee / Special Weather Statements in 2023
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 7, 2023, 1:13 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2023, 1:13 PM CDT (18:13 UTC)
- Expired
- Aug 7, 2023, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 30
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 16.6
The text
As transmitted.
151
WWUS84 KOHX 071813
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
113 PM CDT Mon Aug 7 2023
TNZ094-095-071845-
Lawrence TN-Giles TN-
113 PM CDT Mon Aug 7 2023
...Strong thunderstorms will impact portions of eastern Lawrence and
Giles Counties through 145 PM CDT...
At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Summertown to near
Pulaski to 9 miles east of Lexington. Movement was east at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, Elkton, Minor Hill,
Ethridge, Lynnville, Henryville, Goodspring, Leoma, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
&&
LAT...LON 3500 8745 3501 8745 3542 8739 3544 8726
3543 8723 3544 8723 3543 8719 3546 8712
3543 8703 3541 8699 3542 8698 3542 8696
3541 8692 3535 8692 3534 8690 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
TIME...MOT...LOC 1813Z 263DEG 46KT 3535 8713 3518 8709 3501 8722
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
AdcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:52 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 7, 12:52 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1252 PM CDT Mon Aug 7 2023 ...New AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 158 AM CDT Mon Aug 7 2023 A few showers have popped up over the last couple of hours as some upper level support noses into the area. The surface front that will sweep through the area later today is still back in central Arkansas. CAMS are showing scattered storms developing around mid to late morning either in a SW to NE orientation ahead of the surface front. The wind energy in place is impressive for early August with a 30-40 kts LLJ and a 80-90 jet streak at 300 mb. This translates to 40-45 kts of effective bulk shear in the late morning to early afternoon time frame. In addition to that, mlCAPE values ahead of the storms will be in the 2500-3500 J/kg range. I suspect when storms initially develop, they will exhibit some supercellular characteristics with rotating updrafts and impressive cores. Large hail will certainly be possible along with damaging winds. Hodographs are unidirectional with SW surface winds and a SW LLJ. This should limit the tornado threat, but a tornado cannot be ruled out along the plateau. The initial cells that develop will quickly cold pool into a line of storms with the threat shifting more toward damaging winds. The line of storms are expected to clear the area by mid afternoon. Behind the frontal passage conditions will be breezy with westerly winds around 15-20 mph with gusts to 30-35 mph. The rest of the short term forecast will be much calmer. Lows tonight will drop into the low to mid 60s. With the cooler temperatures and light wind, patchy fog will likely develop. Tuesday looks to be the nicest day we'll have over the forecast period with plenty of sun and highs mainly in the low to mid 80s. && .LONG TERM... (Tuesday Night through next Monday) Issued at 158 AM CDT Mon Aug 7 2023 The quiet weather won't last long as a shortwave will pass through the area on Wednesday with another wave of showers and storms. Models again show a large amount of instability with decent shear. A few storms could reach severe limits with damaging winds being the greatest threat. On Thursday another shortwave will be on the heels of Wednesday's wave. Once again, there appears to be ample shear and instability in place for some severe storms with damaging winds. Rain chances will go down on Friday without a substantial wave moving through the area. Regardless, some isolated showers and storms will still be possible. Scattered storm chances will continue into the weekend. As far as temperatures, highs are expected to be around normal or a couple degrees below normal. && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Mon Aug 7 2023 Severe thunderstorms are currently in the vicinity of SRB and affecting CSV with visibility down to 1/2 SM and low ceilings. BNA, MQY,CKV should be in the clear, a couple of gusts behind the front. Once the storms move through CSV, our TAF sites should be clear of additional storms. Fog expected for the CSV/SRB tonight between 05Z to 13Z. LAMP guidance shows some patchy fog near BNA/MQY, but there is uncertainty on development based on cloud cover. Overall winds are westerly becoming northwest overnight and westerly again in the morning. VFR conditions expected Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 86 69 86 / 10 10 20 70 Clarksville 65 86 68 86 / 10 10 20 70 Crossville 61 78 61 81 / 10 10 20 60 Columbia 66 85 68 86 / 10 10 30 70 Cookeville 63 80 65 83 / 10 10 20 60 Jamestown 63 78 63 82 / 10 10 20 60 Lawrenceburg 66 83 67 86 / 10 10 30 70 Murfreesboro 66 86 67 87 / 10 10 20 70 Waverly 64 83 67 84 / 0 10 30 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Unger/Mancilla
In the hours before
Local storm report, Aug 7, 12:36 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1236 PM CDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM Tstm Wnd Dmg Mcminnville 35.69N 85.78W
08/07/2023 Warren TN Public
Tree down along Harrison Ferry Mountain Rd.
&&Local storm report, Aug 7, 12:39 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1239 PM CDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tstm Wnd Gst Crossville 35.95N 85.04W
08/07/2023 M61 MPH Cumberland TN ASOS
53 knot gust measured at KCSV.
&&Local storm report, Aug 7, 12:48 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1248 PM CDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Tstm Wnd Dmg Woodbury 35.82N 86.07W
08/07/2023 Cannon TN Public
Tree down along McFerrin St.
&&Local storm report, Aug 7, 12:51 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1251 PM CDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM Tstm Wnd Dmg Crossville 35.95N 85.04W
08/07/2023 Cumberland TN 911 Call Center
4420 customers without power in Crossville
and across mainly western Cumberland Co.
&&Local storm report, Aug 7, 1:06 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
106 PM CDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Tstm Wnd Dmg Clarkrange 36.19N 85.02W
08/07/2023 Fentress TN Fire Dept/Rescue
Power lines down, tree on top of a car near
Martha Washington Rd.
&&Special weather statement, Aug 7, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
113 PM CDT Mon Aug 7 2023
TNZ094-095-071845-
Lawrence TN-Giles TN-
113 PM CDT Mon Aug 7 2023
...Strong thunderstorms will impact portions of eastern Lawrence and
Giles Counties through 145 PM CDT...
At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Summertown to near
Pulaski to 9 miles east of Lexington. Movement was east at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, Elkton, Minor Hill,
Ethridge, Lynnville, Henryville, Goodspring, Leoma, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
&&
LAT...LON 3500 8745 3501 8745 3542 8739 3544 8726
3543 8723 3544 8723 3543 8719 3546 8712
3543 8703 3541 8699 3542 8698 3542 8696
3541 8692 3535 8692 3534 8690 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
TIME...MOT...LOC 1813Z 263DEG 46KT 3535 8713 3518 8709 3501 8722
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AdcockThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:51 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Aug 7, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 37 min |
| Aug 7, 10:28 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 2 more | 32 min |
| Aug 7, 11:31 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Rutherford, Warren | 44 min |
| Aug 7, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 38 min |
| Aug 7, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 36 min |
| Aug 7, 12:08 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 37 min |
| Aug 7, 12:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 34 min |
| Aug 7, 12:38 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 25 min |
Nearby
Special Weather Statements in Tennessee, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.